Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 6, 1993, 4:18 AM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 1993, 4:18 AM CDT (09:18 UTC)
- Expired
- May 6, 1993, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 060919 FFWTUL OKC111-061215- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 418 AM CDT THU MAY 6 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY RADAR ESTIMATES INDICATED THAT AROUND 1 INCH OF RAIN HAS FALLEN IN A FEW HOURS ACROSS PARTS OF OKMULGEE COUNTY. AT 415AM...RADAR CONTINUED TO SHOW A BAND OF THUNDERSTORMS PRODUCING OCCASIONALLY HEAVY RAINS HEADED INTO OKMULGEE COUNTY. RIVERS AND CREEKS IN THE AREA ARE NEARLY FULL ALREADY SO THE RUNOFF FROM THE RAINS WILL LIKELY CAUSE FLOODING IN LOW LYING AREAS...ESPECIALLY ALONG CREEKS. AREAS ALONG THE DEEP FORK RIVER SHOULD ALSO BE PREPARED FOR POSSIBLE FLOODING EARLY THIS MORNING FROM THE RAPID RUNOFF. THE SHOWERS AND THUNDERSTORMS SHOULD EXIT OKMULGEE COUNTY BY AROUND 6AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:52 AM CDT, 26 minutes earlier.
Area forecast discussion, May 6, 3:52 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT THU MAY 6 1993 CLSTR OF RW/TRW MOVING ACROS FA ERLY THIS AM ASOC WITH NORTHWARD MOVNG VORT MAX OUT OF TX. SEEMS THIS VORT WAS GENERATED BY S TX MCC LAST NITE AND HAS HELD TOGETHER VERY WELL. WPROFS SHOWING TROF WITH 35-45 KNT SE WNDS LEADING IT. FEATURE WILL MOVE OUT OF FA BY MID MORN AND TAKE PCP WITH IT. CONVEC APPEARS TO HAVE BEEN HIGH BASED AND WAS NOT TAPPING LOW LVL MOIST AVAIL...SO ACTIVITY HAS NOT BEEN PERSISTENLY STRONG. RADAR EST ABOUT 1.5 INCHES OF RAIN IN MCINTOSH/NRN PITTSBURG CNTYS MAY BE A BIT OVEREST BECAUSE OF HIGH BASES. FFG VRY LOW HOWEVER SO WILL HAVE TO MONITOR CLOSELY. LOW CLDS MAY BE HARD TO GET RID OF..SO HIGH TEMPS ALSO TUF TO PICK. 8MA SHOWING ARND 30 KNTS OF WND SO S WNDS AGAIN GUSTY TODAY. NRN CNTYS IN SELS MOD RISK AS TROF AXIS LIFTS THRU AREA NEG TILTED THIS AFTERNOON...SO WILL MENTION POSSIBLE SVR. /13 TUL 79/65/83/65 6332 MLC 79/65/82/66 2332 BVO 79/65/83/64 8432 IDB 83/66/84/67 2222 .OK...CAUTION ADVISED ON AREA LAKES FOR WIND ZNS 26>34.
In the hours before
Special weather statement, May 6, 1:18 AM CDT, 3 hours before
OKZ029-030-031-032-033-034-040-060715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 118 AM CDT THU MAY 6 1993 ...A LARGE CLUSTER OF THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH SOUTHEAST OKLAHOMA... AT 110AM...WEATHER SERVICE RADAR SHOWED THE AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN MCINTOSH AND MUSKOGEE COUNTIES. THEY EXTENDED SOUTHWARD INTO LATIMER AND PITTSBURG COUNTIES. THESE STORMS ARE PRODUCING VERY HEAVY RAINS AND THE STRONGEST STORM IN SOUTHWEST LATIMER COUNTY...JUST NORTH OF SARDIS LAKE MAY CONTAIN WIND GUSTS TO 40 MPH AND SOME HAIL. THEY WERE MOVING NORTH AT 30 MPH AND WILL ENTER CHEROKEE...WAGONER...ADAIR AND OKMULGEE COUNTIES BY 230AM. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THESE STORMS.
Special weather statement, May 6, 1:19 AM CDT, 2 hours 59 minutes before
OKZ029-030-031-032-033-034-040-060715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 118 AM CDT THU MAY 6 1993 ...A LARGE CLUSTER OF THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH SOUTHEAST OKLAHOMA... AT 110AM...WEATHER SERVICE RADAR SHOWED THE AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN MCINTOSH AND MUSKOGEE COUNTIES. THEY EXTENDED SOUTHWARD INTO LATIMER AND PITTSBURG COUNTIES. THESE STORMS ARE PRODUCING VERY HEAVY RAINS AND THE STRONGEST STORM IN SOUTHWEST LATIMER COUNTY...JUST NORTH OF SARDIS LAKE MAY CONTAIN WIND GUSTS TO 40 MPH AND SOME HAIL. THEY WERE MOVING NORTH AT 30 MPH AND WILL ENTER CHEROKEE...WAGONER...ADAIR AND OKMULGEE COUNTIES BY 230AM. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THESE STORMS.
Special weather statement, May 6, 2:21 AM CDT, 1 hour 57 minutes before
OKZ029-030-031-032-033-034-040-060830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 AM CDT THU MAY 6 1993 ...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH EASTERN OKLAHOMA EARLY THIS MORNING... AT 215AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS THAT EXTENDED 40 MILES EITHER SIDE OF A LINE FROM NEAR OKMULGEE...TO WILBURTON...TO NEAR IDABEL IN FAR SOUTHEAST OKLAHOMA. THESE WERE PRODUCING MAINLY JUST HEAVY RAIN AND SOME DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS EXTENDED FROM ABOUT 5 MILES SOUTH OF MUSKOGEE THROUGH CENTRAL MCINTOSH COUNTY TO JUST NORTH OF MCALESTER. THESE WERE MOVING NORTH AT 30 MPH. TULSA...ROGERS...MAYES AND CHEROKEE COUNTIES CAN EXPECT THESE SHOWERS AND THUNDERSTORMS TO BE MOVING INTO THEIR AREAS BY AROUND 3AM. IT APPEARS AS THOUGH THE HEAVIEST BAND OF RAIN WILL SLIDE EAST OF THE TU AMETROPOLITAN AREA. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 2:22 AM CDT, 1 hour 56 minutes before
OKZ029-030-031-032-033-034-040-060830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 AM CDT THU MAY 6 1993 ...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH EASTERN OKLAHOMA EARLY THIS MORNING... AT 215AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS THAT EXTENDED 40 MILES EITHER SIDE OF A LINE FROM NEAR OKMULGEE...TO WILBURTON...TO NEAR IDABEL IN FAR SOUTHEAST OKLAHOMA. THESE WERE PRODUCING MAINLY JUST HEAVY RAIN AND SOME DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS EXTENDED FROM ABOUT 5 MILES SOUTH OF MUSKOGEE THROUGH CENTRAL MCINTOSH COUNTY TO JUST NORTH OF MCALESTER. THESE WERE MOVING NORTH AT 30 MPH. TULSA...ROGERS...MAYES AND CHEROKEE COUNTIES CAN EXPECT THESE SHOWERS AND THUNDERSTORMS TO BE MOVING INTO THEIR AREAS BY AROUND 3AM. IT APPEARS AS THOUGH THE HEAVIEST BAND OF RAIN WILL SLIDE EAST OF THE TU AMETROPOLITAN AREA. &LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 3:25 AM CDT, 53 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT THU MAY 6 1993 ...HEAVY RAINS CONTINUED TO FALL OVER PARTS OF EASTERN OKLAHOMA THIS MORNING... AT 320 AM...RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT EXTENDED SOUTH AND EAST OF A LINE FROM PAWHUSKA TO NEAR TULSA...TO POTEAU IN SOUTHEAST OKLAHOMA. RADAR ESTIMATES INDICATED THAT AROUND AN INCH OF RAIN HAS FALLEN IN NORT RPITTSBURG AND OVER CENTRAL AND SOUTHERN MCINTOSH COUNTIES. OCCASIONAL MODERATE RAIN WILL CONTINUE IN THESE AREAS UNTIL AROUND 5AM THIS MORNING. SOME STREET FLOODING IS POSSIBLE IN LOW LYING AREAS AND SOME SMALL CREEKS AND STREAMS MAY RISE QUICKLY DURING THE MORNING. THE AREA OF RAIN WAS MOVING NORTH AT 30 MPH AND SHOULD EXIT EASTERN OKLAHOMA BY MID MORNING. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 3:26 AM CDT, 52 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT THU MAY 6 1993 ...HEAVY RAINS CONTINUED TO FALL OVER PARTS OF EASTERN OKLAHOMA THIS MORNING... AT 320 AM...RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT EXTENDED SOUTH AND EAST OF A LINE FROM PAWHUSKA TO NEAR TULSA...TO POTEAU IN SOUTHEAST OKLAHOMA. RADAR ESTIMATES INDICATED THAT AROUND AN INCH OF RAIN HAS FALLEN IN NORT RPITTSBURG AND OVER CENTRAL AND SOUTHERN MCINTOSH COUNTIES. OCCASIONAL MODERATE RAIN WILL CONTINUE IN THESE AREAS UNTIL AROUND 5AM THIS MORNING. SOME STREET FLOODING IS POSSIBLE IN LOW LYING AREAS AND SOME SMALL CREEKS AND STREAMS MAY RISE QUICKLY DURING THE MORNING. THE AREA OF RAIN WAS MOVING NORTH AT 30 MPH AND SHOULD EXIT EASTERN OKLAHOMA BY MID MORNING. LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.